Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting Meds and Excessive Sleep
Dec 21, 2003

I started Sustiva/Viread/Epivir on 12/1/03. I took Sustiva/Zerit/Epivir from 09/99-12/02 and quit due to lipoatrophy. I started again due to skin rashes that I suspect are HIV-related. Pre-med VL was 280,000 T-cells 26. VL was 100,000 and T-cells 24 three months ago.

I now find I am extremely tired, although I feel healthy. I have slept as much as 14 hours/day. I am wondering about the intial physical impact of taking meds. The rash appears to be clearing up and I have no other med side effects. Is it common to become tired or sleepy when starting meds, perhaps from changes in the way my body is fighting hiv?

Response from Dr. Young

Thanks for your post.

Other than a possible initial reaction to efavirenz (Sustiva), I can't think of why you should have excessive sleep. This certainly is not a common side effect, but hopefully it will gradually decrease over time. The fact that you didn't have this effect when you took medications in the past makes this whole thing seem odd to me, but perhaps it is a very rare side effect from the new combination.

Should the symptoms not improve, I'd certainly let your doctor know about your symptoms.

Good luck, thanks for reading. BY



Previous
Effect of tonsillectomy on counts
Next
4 questions from Europe

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement